Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 15, 2011, 9:33 PM PDT for Esmeralda County, Nye County, Nevada; Inyo County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 9:33 PM PDT (04:33 UTC)
- Expired
- Jun 15, 2011, 10:15 PM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5601 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS55 KVEF 160433 SVRVEF CAC027-NVC009-023-160515- /O.NEW.KVEF.SV.W.0069.110616T0433Z-110616T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 933 PM PDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... EXTREME SOUTHEASTERN ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA... SOUTHWESTERN NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 1015 PM PDT. * AT 926 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL INYO COUNTY JUST SOUTH OF MESQUITE SPRINGS CAMPGROUND...OR 21 MILES NORTH OF STOVEPIPE WELLS...AND MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3724 11703 3706 11681 3676 11725 3688 11741 TIME...MOT...LOC 0430Z 242DEG 23KT 3690 11724 $$ KENNEDY
2 follow-up statements
381 WWUS55 KVEF 160454 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 954 PM PDT WED JUN 15 2011 CAC027-NVC009-023-160515- /O.CON.KVEF.SV.W.0069.000000T0000Z-110616T0515Z/ ESMERALDA NV-INYO CA-NYE NV- 954 PM PDT WED JUN 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR SOUTHWESTERN NYE...CENTRAL INYO AND EXTREME SOUTHEASTERN ESMERALDA COUNTIES... AT 945 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF SCOTTYS CASTLE ROAD SOUTH OF SCOTTYS CASTLE AND NORTH OF STOVEPIPE WELLS...MOVING NORTH NORTHEAST AT 25 MPH. THE STORM IS CURRENTLY 20 MILES WEST OF BEATTY NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3719 11701 3703 11685 3676 11725 3688 11741 TIME...MOT...LOC 0446Z 242DEG 23KT 3695 11713 $$ KENNEDY
963 WWUS55 KVEF 160514 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1014 PM PDT WED JUN 15 2011 CAC027-NVC009-023-160525- /O.EXP.KVEF.SV.W.0069.000000T0000Z-110616T0515Z/ ESMERALDA NV-INYO CA-NYE NV- 1014 PM PDT WED JUN 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NYE...CENTRAL INYO AND EXTREME SOUTHEASTERN ESMERALDA COUNTIES HAS EXPIRED... THIS THUNDERSTORM IS STILL SEVERE BUT HAS MOVED OUT OF THE ORIGINAL WARNING AREA. A NEW WARNING HAS BEEN ISSUED TO EXPAND THE AREA IMPACTED BY THIS STORM. PLEASE SEE THE LATEST SEVERE THUNDERSTORM WARNING FOR DETAILS. LAT...LON 3719 11701 3703 11685 3676 11725 3688 11741 TIME...MOT...LOC 0515Z 242DEG 23KT 3704 11692 $$ KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:10 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 15, 8:10 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
810 PM PDT WED JUN 15 2011
.SYNOPSIS...TEMPERATURES WILL BE COOLER THURSDAY THROUGH SATURDAY
AS AN UPPER LEVEL TROUGH SETTLES ACROSS THE WESTERN UNITED STATES.
SOUTHWEST WINDS WILL INCREASE ON THURSDAY AND REMAIN BREEZY
THROUGH THE WEEKEND. A WARMING TREND WILL BEGIN LATE THIS WEEKEND
AND CONTINUE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE
WEST COAST.
&&
.UPDATE...SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE
CREST OF THE WHITE MOUNTAINS OF NORTHERN INYO COUNTY AND DRIFTING
EAST INTO ESMERALDA AND NYE COUNTIES. NAM AND RUC MODELS INDICATE A
WEAK DISTURBANCE IN THE VICINITY THAT IS CONTRIBUTING TO THE
CONVECTION. BOTH MODELS SHOW THIS FEATURE EXITING THE REGION BY
06Z...SO THESE STORMS MAY PERSIST THROUGH 11PM. ESMERALDA COUNTY
SHERIFF INDICATED THAT THESE STORMS HAVE BEEN PRODUCING BRIEF
PERIODS OF HEAVY RAIN...BUT THE MAIN IMPACT HAS BEEN LIGHTING WITH
SEVERAL BRUSH FIRES STARTED BY LIGHTNING. DID MAKE A FEW UPDATES TO
INCREASE POP AND WEATHER COVERAGE IN THE NORTHWEST ZONES...BUT NO
OTHER UPDATES FOR NOW. -GORELOW-
&&
.PREV DISCUSSION...
249 PM PDT WED JUN 15 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...CLEAR SKIES ARE
EXPECTED THROUGH TONIGHT...EXCEPT ACROSS INYO COUNTY AND NV ZONES
WHERE WEAK CUMULUS BUILDUPS HAVE DEVELOPED THIS AFTERNOON. EXPECT
THESE BUILDUPS TO DISSIPATE AFTER SUNSET THIS EVENING. ATTENTION
THEN TURNS TO THE LONGWAVE TROUGH WHICH WILL SETTLE ACROSS THE
WESTERN UNITED STATES ON THURSDAY AND FRIDAY. THE MAIN SHORTWAVE
WILL SLIDE SOUTHEAST ACROSS THE GREAT BASIN ON THURSDAY AND
THURSDAY NIGHT. AHEAD OF THIS SYSTEM...NAM MODEL PV FIELDS DEPICT
A WEAKER WAVE SLIDING ACROSS SOUTHERN NEVADA THURSDAY
AFTERNOON/NIGHT. DECIDED TO LEAVE SLGT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NYE AND NORTHERN LINCOLN COUNTIES
WITH THIS WEAKER WAVE PASSING BY. ELSEWHERE...OTHER THAN A FEW
HIGH CLOUDS...TEMPS WILL RUN ABOUT 3-6 DEGREES COOLER THAN TODAY.
THE MAIN CONCERN ON THURSDAY WILL BE GUSTY SURFACE WINDS...AS
SURFACE GRADIENTS INCREASE AHEAD OF THE APPROACHING TROUGH.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE COOLING TREND WILL
CONTINUE ON FRIDAY AND SATURDAY AS THE LONGWAVE TROUGH SETTLES
OVER THE WESTERN US. LEFT SLGT CHANCE OF THUNDER ACROSS
ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES BOTH DAYS.
A WARMING TREND WILL BEGIN ON SUNDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ALONG THE WEST COAST...WITH TRIPLE DIGIT TEMPERATURES
RETURNING BY MIDWEEK. MYRICK/WFO RENO
&&
.FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE INTO
THE AREA ON THURSDAY AFTERNOON AND EVENING AND BRING WITH IT
INCREASING SOUTH TO SOUTHWEST WINDS. CONFIDENCE OF MEETING RED
FLAG CRITERIA IS HIGHEST ACROSS NW AZ WHERE A RED FLAG WARNING
REMAINS IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR AZ
FIRE ZONE 102. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR AZ FIRE
ZONES 101 AND 466 AS WELL AS NV FIRE ZONES 461-465. MYRICK/WFO RENO
&&
.AVIATION...FOR MCCARRAN...A STRENGTHENING TROUGH OVER THE WEST
WILL HELP MAINTAIN SOUTHWEST SURFACE WINDS OVERNIGHT...10 TO 15
KTS...AND STRONGER WINDS ON THURSDAY. EXPECT GUSTS 23 TO 28 KTS
THURSDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA..NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DEEPENING TROUGH OVER THE WEST WILL HELP MAINTAIN
SURFACE WINDS OVERNIGHT MOST AREAS...AND BRING STRONGER WINDS TO
THE AREA ON THURSDAY. EXPECT AVERAGE WIND GUSTS AROUND 25 KTS
DURING THE AFTERNOON ON THURSDAY. OTHERWISE...NO SIGNIFICANT
WEATHER EXPECTED TODAY. BLK/WFO FLAGSTAFF
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NVZ461>466.
AZ...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ001-003.
CA...NONE.
&&
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 15, 4:39 AM PDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PDT WED JUN 15 2011 AZZ001>003-036-NVZ015>022-160700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 439 AM PDT WED JUN 15 2011 /439 AM MST WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASE IN SOUTHWEST WINDS...LOW HUMIDITY VALUES AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER ELEVATIONS OF MOHAVE COUNTY THURSDAY AFTERNOON AND EARLY EVENING. CRITICAL CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA AS WELL. IT WILL REMAIN BREEZY AT TIMES THROUGH THE WEEKEND AS AS AN AREA OF LOW PRESSURE SETTLES ACROSS THE WESTERN STATES. STAY TUNED AS ADDITIONAL PRODUCTS MAY BE NEEDED. NO HAZARDOUS WEATHER IN EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>527-NVZ014-160700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- 439 AM PDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 15, 8:17 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM LIGHTNING 20 SW GOLDFIELD 37.49N 117.49W
06/15/2011 ESMERALDA NV LAW ENFORCEMENT
ESMERALDA COUNTY SHERIFF HAS REPORTED 3-4 BRUSH FIRES DUE
TO LIGHTNING IN THE AREA. MAIN AREA OF IMPACT HAS BEEN
SOUTH OF STATE ROUTE 266.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:04 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 56 min |
| Jun 16, 4:21 AM PDT | Wind Advisory | VEF | San Bernardino | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.